Delaware, 2018

Winter Storm and Winter Weather in Delaware, March 6 to 7, 2018

March 6 to 7, 2018 · NWS PHI · 2 events in 2 counties and zones

A broad area of low pressure extending from the Ohio Valley to the Piedmont of South Carolina consolidated off the Virginia Capes during the early morning of March 7th. This new primary low moved northeast and gradually deepened as it passed east of the Delaware and New Jersey coasts on March 7th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A broad area of low pressure extending from the Ohio Valley to the Piedmont of South Carolina consolidated off the Virginia Capes during the early morning of March 7th. This new primary low moved northeast and gradually deepened as it passed east of the Delaware and New Jersey coasts on March 7th.

Precipitation gradually overspread the region during the overnight hours of March 6th into March 7th. To the east of Interstate 95, precipitation began as rain or a mix of rain and snow. Further west, precipitation fell mainly as snow. During the daylight hours of the 7th, precipitation to the east of Interstate 95 turned over to snow as colder air worked in from the north and west.

Governor John Carney issued a Level 1 Driving Warning for New Castle County beginning at 2 PM Wednesday.

Flights were cancelled at all the major airports due to the storm, and Amtrak cancelled at least some Wednesday service.

Schools, government offices, and many private business in northern Delaware were either closed on March 7th, or they closed early once the snow started.| |The snow fell heavy at times in northern New Castle County. Snowfall amounts across this area generally ranged from 6 to 12 inches, with a sharp decrease to the southeast.

The snow contained large amounts of liquid, making it heavy and wet. This led to downed trees, limbs, and wires, which resulted in numerous power outages across the area.

|An accident involving ten tractor-trailers closed all four lanes of the New Jersey bound span of the Delaware Memorial Bridge for over two hours on Wednesday, March 7th. Large amounts of snow that accumulated in a short period of time was blamed for the crash. The trucks did not actually crash into each other, rather they got stuck in the snow as they were climbing the ramp on the east-bound bridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 6, 9:37 PM EST, 23 minutes earlier.

Area forecast discussion, Mar 6, 9:37 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
937 PM EST Tue Mar 6 2018

.SYNOPSIS...
Canadian high pressure situated over the area will continue to move
offshore tonight. Meanwhile, low pressure over the Ohio Valley will
redevelop off the Virginia Capes and rapidly intensify as it moves
northward just east of the Delaware and New Jersey coastline on
Wednesday, reaching the Saint Lawrence Valley on Friday. A broad
area of high pressure from Hudson's Bay to the Southwest Altantic
Ocean will move over the area this weekend. Meanwhile, another low
pressure organizing over the Southeast states is expected to track
northeast off the Mid-Atlantic coast early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
No changes have been made to the Winter Storm Warning or Winter
Weather Advisories. The main changes so far this evening was to
slow down categorical and likely POPS by a couple of hours where
it's not currently raining/snowing, and slightly increase
liquid QPF. We did not change any snow amounts overnight
however. Otherwise, things are on track so far. Previous
discussion sums up overall situation overnight well, so we keep
it below.

The two closed lows across southern Canada and the Mid-
Mississippi Valley are currently beginning to merge across the
Great Lakes and will continue to do so overnight, resulting in
quite a bit of energy arriving into the Mid- Atlantic region
toward morning. This will be the beginning stages of our major
coastal storm, as height falls help to initiate surface low
pressure near the Mid- Atlantic coast through the night.

Precipitation has begun to move into our Delmarva counties and
will continue to spread northward through the night. Some light
rain or snow showers will continue ahead of the main band of
precipitation, before things fill in overnight.

As we go through tonight, increasing lift initially from isentropic
lift will result in an area of mostly light precipitation
overspreading the region from the west and southwest. This looks to
be in the form of light rain or a light rain/snow mix before
transitioning over to snow for areas mostly along and west of I-95.
There is some decent short wave energy moving through overnight with
a ribbon of enhanced frontogenetic forcing, therefore a burst of
heavier precipitation toward daybreak is possible. This should
result in a coating to 2 inches of snow by daybreak for areas mostly
near and west of I-95. The bulk of the precipitation though is
expected near and after daybreak Wednesday.

As clouds lower through the night and precipitation occurs,
temperatures will fall back however some low-level dry air may help
with some evaporative cooling at the onset. Low temperatures are a
model and continuity blend, and the hourly temperatures and dew
points are a multi-model blend.

One thing of note in regards to temperatures is that daytime
highs from today/Tuesday were about 10 degrees cooler than they
were on the day prior March 2nd snow storm. So once snow begins
to fall, it should not take long for the snow to begin
sticking. Especially overnight when there is no solar
insulation.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
**High impact coastal storm due to an area of very heavy snow
resulting in dangerous conditions and an increasing risk for tree
and power line damage**

A very dynamic storm Wednesday as a potent closed low becomes
elongated and negatively tilted into the Mid-Atlantic region. This
is a classic setup for surface low pressure development near the Mid-
Atlantic coast with tremendous amounts of energy rolling through.
The guidance continues to differ in the exact track of the surface
low with some still on the coast or just inland, however even these
eventually jump the low offshore. Much of the guidance including the
high-res models show several surface lows initially within an
elongated area of lower pressure. This may be due to convective
development off the coast which is causing feedback issues for some
guidance, therefore trouble with the surface low placement.

Given this uncertainty, we used a blend of multiple models regarding
thermal profiles. There remains the idea of a tight gradient
centered on or near I-95 with snow amounts increasing rapidly to the
west. To areas farther south and east, accumulating wet snow is
expected to the I-295/NJ Turnpike corridors however amounts look to
drop off quickly eastward given mixing and even a change to rain.
This however will depend on precipitation rates, boundary layer
temperatures and if the deformation band can wrap farther to the
south and east. Farther to the south and east, mostly rain should
occur unless the surface low is even farther offshore. Since
confidence is not quite there regarding higher amounts in the Winter
Storm Watch area, we converted this over to a Winter Weather
Advisory. The strongest lift is forecast to become situated near and
west of I-95, with even some guidance suggesting a dry slot trying
to get into Delmarva and southern New Jersey for a time. We did not
tack on another row of advisories to the south and east given to
much uncertainty on the evolution of precipitation types, boundary
layer warming and the potential for a more tucked in surface low for
a time.

As the surface deepens just off the coast, the combination of
stronger frontogenetic forcing and lift from deep-layer forcing will
result in an area of heavy snow. This is expected to be across much
of eastern Pennsylvania into northern New Jersey where snowfall
rates should reach or exceeded 2 inches per hour for a time (mostly
mid/late morning through late afternoon). Some guidance suggests
rather robust vertical motion occurs for a time Wednesday afternoon
where forecast soundings hint at a bit of instability, and this
could result in isolated thundersnow. The track of the low aloft
suggests an impressive deformation zone across portions of eastern
Pennsylvania and northwestern New Jersey. During the height of the
storm with very heavy snow falling travel will become dangerous, and
the risk of damage to trees and power lines will increase especially
where the snow is much wetter. The snow may start out wetter and get
a bit drier as the storm continues due to the column cooling and
stronger lift within the dendritic snow growth zone. Closer to I-95,
at least some forecast soundings show a more isothermal profile
during heavier precipitation rates which would lead to a period of
moderate/heavy wet snow.

The winds will increase, however no where as strong as the last
coastal storm. The strongest winds should be closer to the coast
with a surge in winds working northward in the morning, then another
one in the afternoon as the storm deepens and the winds start to
turn north and northwest with time.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Wednesday Night...Snow will be ending during this time frame generally
north of a line from the PA Turnpike to I-195 (see the near and short
term sections above for more details. Low temperatures will range from
the mid-20s to mid-30s, warmest from the I-95 urban corridor into the
coastal plain. Northwest winds will gust up to 20 mph, making for Wind
Chill Factors in the mid-teens to mid-20s.

Thursday...Partly sunny in the coastal plain with considerable clouds
to the northwest, particularly with the approach of an upper level low
in the afternoon. Some snow flurries are possible across the Southern
Poconos, otherwise a dry forecast. High temperatures near normal. Winds
out of the Northwest gusting around 20 mph.

Thursday Night through Friday Night...A closed mid-level low and
vorticity maxima moves across the area Thu Night. Although there is a
fair amount of moisture in the low and mid levels, this feature is not
able to generate much in the way of lift. In addition, the low-level
flow is out of the Northwest, promoting subsidence within this layer.
The models do generate a couple hundredths of an inch of precip across
some of the higher terrain, where we have included a chance of snow
showers. Not expecting this to lead to more than a dusting of snow.
For the remainder of the area, a chance of snow flurries.

On Friday and Friday Night, continued cyclonic, northwest flow aloft
will maintain considerable cloudiness, especially across the higher
terrain. Dry weather during this time frame. Northwest winds gusting
around 25 mph during the day on Friday.

Temps Thu Night through Fri Night will be near normal.

Saturday...Fair weather with temps a few degrees below normal.

Sunday through Monday...Omega Block initially centered just West
of the Davis Strait begins to transition to a Rex-Block, as high
latitude blocking is maintained across the aforementioned area,
a broad low at the mid-levels begins to lift out of the
Northeast U.S. and into the Canadian Maritimes, and several
pieces of northern stream energy from Hudson's Bay to the
Rockies move eastward. This very complicated setup leads to a
large disparity in model solutions during this time frame and
inherent uncertainty with the track of low pressure redeveloping
off the Mid-Atlantic Coast. In particular, the Euro has trended
flatter and further to the south in comparison to the more
robust GFS. As WPC noted, the highly amplified nature of the
pattern, as well as the better agreement between the 00Z GEFS
and ECENS, suggest a more likely east coast cyclogensis
scenario.

What we can say is that there is the potential for another nor'easter
in the Sun-Monday period, with more wintry precipitation, but it's too
early for specifics on p-type, timing, and amounts. Those with events,
particularly St. Patrick's Day Parades, should pay close attention to
the forecast.

Tuesday...A return to fair weather with temps below normal.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

High impact coastal storm Wednesday with an area of heavy snow.

Through tonight...VFR ceilings lower to MVFR/IFR especially
overnight as rain/snow overspreads the area. It should be mainly all
snow at ABE and RDG after a mix of rain/snow. Light south-southeast
to east winds, becoming northeast and increasing to around 10 knots
late. Some gusts to 20-25 knots are expected toward daybreak from
the PHL area south and east.

Wednesday...IFR/LIFR in rain and snow. ABE/RDG will be all snow with
significant snow accumulations and visibilities. Lower confidence
from TTN, and especially PHL/PNE to ILG as rain to start mixes with
and changes to a period of snow but may mix with some rain for a
time Wednesday morning. However even here there is the potential for
a period of moderate/heavy snow mainly from midday through late
afternoon. MIV and ACY should mostly stay rain. East to northeast
winds 10-18 knots with gusts to around 25 knots, with the strongest
winds closer to the coast.

OUTLOOK...
Wednesday Night...Conditions improving to VFR late. Northwest wind
gusts up to 20 kts.

Thursday through Saturday...Predominantly VFR. Northwest winds may
gust around 20 kts each day during the afternoon.

Saturday night and Sunday...Conditions deteriorating sub-VFR in
rain or snow. Northwest on Sat Night winds shifting to the Northeast
on Sunday.

&&

.MARINE...
Seas remain elevated on the ocean due to a storm well out to sea,
therefore the Small Craft Advisory remains in effect. This advisory
will be dropped at 4 AM Wednesday with the Gale Warning taking
priority. Coastal low pressure develops overnight and will
strengthen across our area Wednesday before moving northeastward
along the De and NJ coasts. A surge of easterly winds will
occur north of the surface low, strongest winds in our Nj waters
but we've started the Gale Warning in the southern waters at 6
AM (11z) as well.  Farther south including Delaware Bay, the
strongest winds look to be delayed until the wind shift to north
and northwest occurs. Therefore, the Gale Warning starts around
midday for these areas. Looks like peak wind gusts are in the
35-45 knot range during the height of the storm.

OUTLOOK...
Wednesday Night through Friday Night...Gale Warning in effect for the
DE and NJ waters until 1AM Thu. Meanwhile, a SCA will likely be needed
for Northwest wind gusts to 30 kts on DE Bay. Once the Gale Warning
expires, a SCA will be needed for all of the coastal waters after 1AM
Wed through Fri Night, for a combination of Northwest wind gusts 25-30
kts and seas AOA 5 FT on the DE and NJ Atlantic Waters.

Saturday and Saturday Night...Sub-SCA conditions expected at this time.

Sunday...A wide range of outcomes possible dependent on the development
of low pressure off the Mid-Atlantic Coast. At this time, at least SCA
conditions are possible, but we cannot rule out Northeast gales either.
Low Confidence.

&&

.HYDROLOGY...
Another event on the way with 1.00+ inch of liquid. But as mentioned
above, current thinking is that the precipitation will be more in
the form of snow or sleet rather than rain. This will definitely
slow down the runoff process and help limit a flooding threat.

But some NJ gages need to be watched closely. This area is forecast
to be the battle zone between rain and snow. If we get more rain
than currently forecast, I would say, the Rancocas, Raritan, and
Passaic basins are underdone, meaning the going crests are not high
enough. Updates for these gauges will be out tomorrow morning.

Otherwise, with the grounds saturated, poor drainage and low-lying
flooding will occur where the heaviest rains occur, and that should
be along the coast.

&&

.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory for the tidal portion of the Delware
River down to the Commodore Barry Bridge area was allowed to
expire. Additional flooding may also occur with the early
morning high tide Wednesday, but may not reach advisory levels.

Areas of minor flooding continued today along the New Jersey and
Delware coast lines. The light northeasterly and onshore flow has
not allowed water to fully evacuate, and lead to additional flooding.
As the coastal storm begins to develop overnight, onshore winds will
increase, before becoming stronger on Wednesday. These onshore winds
are expected to increase coastal flooding again overnight, but
especially on Wednesday. Therefore a Coastal Flood Advisory has
been issued for the northern New Jersey coast, from Ocean county
northward through Middlesex county, starting with the high tide
later tonight, and continuing through the high tide during midday
Wednesday.

For coastal areas across southern New Jersey from Atlantic county
southward and Delaware, including Delaware Bay are not expected to
reach advisory levels, but may get close to the minor flood level on
Wednesday midday high tide. So we will need to monitor the latest
forecast in case the tidal forecast increases.

The Coastal Flood Advisory for Chesapeake Bay was expanded
northward to include Kent County Maryland, in addition to the
coastal areas of Talbot, Queen Anne's, and Caroline counties. We
will need to monitor the forecast for the next high tide on
Wednesday morning, because if the water is not able to evacuate
the bay with the low tide overnight, we may need another
advisory Wednesday morning.

&&

.CLIMATE...
Daily records for Wednesday March 7. Several of these "MAY?" be
approached, especially Philadelphia, Wilmington and Allentown.
Warm ground and daylight snowfall may be hard to equal or
exceed these values, but if you believe the 00z/7 NAM...its
going to happen.

     RAIN       SNOW

ACY 1.65-2008   6.0-1969

PHL 1.71-1967   4.0-1969

ILG 1.93-1967   2.6-1969

ABE 1.51-1967   7.5-1915

TTN 2.01-1875

GED 1.44-1979

RDG 1.45-1967

MPO 2.84-1904

Since Feb 1-March 5 (well above normal around +3" or 200% of
normal except closer to normal at GED)

ACY 7.51

PHL 7.44

ILG 7.37

TTN 7.37

ABE 6.93

RDG 6.68

MPO 6.06

GED 4.37

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 3 AM EST Thursday for PAZ054-055-
     060>062-070-071-101>106.
NJ...Winter Storm Warning until 3 AM EST Thursday for NJZ001-
     007>010-012-015.
     Coastal Flood Advisory until 3 PM EST Wednesday for NJZ012>014-
     020-026.
     Winter Weather Advisory until 3 AM EST Thursday for NJZ013-
     016>019.
DE...Winter Weather Advisory until 3 AM EST Thursday for DEZ001.
MD...Winter Weather Advisory until 3 AM EST Thursday for MDZ008.
     Coastal Flood Advisory until 10 PM EST this evening for MDZ015-
     019-020.
     Coastal Flood Advisory until 2 AM EST Wednesday for MDZ012.
MARINE...Small Craft Advisory until 6 AM EST Wednesday for ANZ450>455.
     Gale Warning from 6 AM Wednesday to 1 AM EST Thursday for
     ANZ450>455.
     Gale Warning from noon to 6 PM EST Wednesday for ANZ430.
     Gale Warning from noon to 11 PM EST Wednesday for ANZ431.

&&

Synopsis...Franck
Near Term...Gorse/Robertson
Short Term...Gorse
Long Term...Franck
Aviation...Franck/Gorse
Marine...Drag/Franck/Gorse 937PM
Hydrology...
Tides/Coastal Flooding...
Climate...937PM
Hazardous weather outlook, Mar 6, 9:32 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
932 PM EST Tue Mar 6 2018

NJZ001-007>010-015-PAZ054-055-060>062-070-071-101>106-080245-
Sussex-Warren-Morris-Hunterdon-Somerset-Mercer-Carbon-Monroe-Berks-
Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
932 PM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ012-080245-
Kent MD-
932 PM EST Tue Mar 6 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ015-019-020-080245-
Queen Annes-Talbot-Caroline-
932 PM EST Tue Mar 6 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-NJZ016>019-080245-
New Castle-Cecil-Salem-Gloucester-Camden-Northwestern Burlington-
932 PM EST Tue Mar 6 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland and southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ013-080245-
Western Monmouth-
932 PM EST Tue Mar 6 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...

This Hazardous Weather Outlook is for central New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ014-020-026-080245-
Eastern Monmouth-Ocean-Coastal Ocean-
932 PM EST Tue Mar 6 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ012-080245-
Middlesex-
932 PM EST Tue Mar 6 2018

...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for northern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-NJZ021>025-027-080245-
Kent-Inland Sussex-Delaware Beaches-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Southeastern Burlington-
932 PM EST Tue Mar 6 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware and southern New Jersey.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>455-080245-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
932 PM EST Tue Mar 6 2018

...GALE WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ431-080245-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
932 PM EST Tue Mar 6 2018

...GALE WARNING IN EFFECT FROM NOON TO 11 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-080245-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
932 PM EST Tue Mar 6 2018

...GALE WARNING IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for Delaware Bay Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm, 1 winter weather. Local standard time, as filed.

Winter Storm, New Castle

When
March 6, 10:00 PM EST to March 7, 3:00 PM EST
Where
New Castle forecast zone
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Snowfall amounts from this event ranged from close to 12 inches north of I-95 to around 5 inches near the southern border with Kent County. Some reported snowfall totals include: 10.4 inches in Greenville, 10.0 inches in Hockessin and Brandywine, 6.6 inches in Newark, 6.0 inches at the New Castle County Airport, 4.2 inches in Blackbird, and 4.0 inches in Glasgow.

Winter Weather, Kent

When
March 6, 10:00 PM EST to March 7, 3:00 PM EST
Where
Kent forecast zone
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

The heaviest snow from this event was located in the far northern portions of the county, tapering off to nothing near the southern border with Sussex County. Some reported snowfall totals include 5.0 inches near Clayton, 2.7 inches in Smyrna, 1.9 inches in West Dover, 1.3 inches in Woodside, and 0.8 inches in Dover.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2018Every state in 2018This day in weather historyWarnings in Delaware, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 734831, 734832.